Interior Health has issued an alert in Penticton after extremely high levels of fentanyl were found in street drugs.
These drugs, being sold as ‘down’ that appears in beige chunks, carry a high risk of overdose and death.
The alert was issued on June 10 and is currently in effect until June 17.
The drugs have tested with extremely high levels of fentanyl or a fentanyl-like substance and no fillers or other substances were detected.
Penticton last received a drug alert in March, after ‘down’ was found to have been sold with fentanyl and benzodiazepines.
To reduce the risk of overdose, Interior Health has made several suggestions:
• Get your drugs checked before use
• Avoid using different drugs at the same time or using drugs and alcohol together.
• Don’t use alone or ask someone to check on you
• Start with a small amount and work up
• Use at an overdose prevention site
• Know how to respond to overdose
• If you must use while alone, consider using the Lifeguard app which can connect you with 911 emergency responders if you overdose
To report a typo, email: firstname.lastname@example.org.<>
Don’t miss a single story and get them deliver directly to your inbox. Sign up today for the Penticton Western News Newsletter.<>